Addiction: Substance Abuse Community
Please help me--I want to stop a long addiction to fioricet with codien...
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Please help me--I want to stop a long addiction to fioricet with codiene

I have used fioricet w/codeine off and on for the last 5-6 years.  This past year my use has gotten completely out of control.  I started with regular fiorinal/fioricet 30+ years ago for headaches and used it when I found doctors who would precribe it.  I have some other meds--tramadol, Loratab but I never use them because they don't help my headaces and I don't like them like I do the fioricet w/codeine.  

Lately I have been taking so many pills that I lose count during the day, probably at least a dozen or more.  Now if I don't take them, I start getting horrible rebound headaches.

I need help from all of you who have or are beating this addiction.  Appreciate any and all advice.  
Related Discussions
7 Comments Post a Comment
Blank
Avatar_f_tn
Linda~   We went down this road about a year ago and all the same applies.  You need to get with a doctor. You need to figure out how much you take per day (write it down)
so you can go on a proper taper and you need to tell your husband.  You need to do this. It's not as hard as you think.

There is no magic involved. You just have to do it now!  Tapering CAN work but someone needs to give you the pills. It's doubtful you can do it on your own.

Linda,you need to examine the reasons why you want to quit.  It just will not work until you admit ALL to yourself and really want to get clean.  You have to WANT to put the pills down. That's the big secret to this...

The codeine you can quit cold turkey. The other needs to be tapered.  Can you switch over to plain Fioricet?  YES  YOU CAN!!

Keep posting.  Mayberry will see this and post to you,also.  We've all taken this for about the same amount of time.  I tapered off last year and took the last on Thanksgiving Day.  I went 5 and 1/2 months and relapsed briefly. It's a huge pitfall. I changed things up,got more help,and have been clean now over 6 months.

I'm not that strong so if I can do this,so can you!  You just find the strength somewhere!!

xo
Blank
Avatar_m_tn
You are in my prayers, I know where you are coming from, you CAN do it.  

Mary Beth
Blank
1135275_tn?1326582465
the only good thing about taking fiorinal with codeine is that typically people take far fewer than they do with just plain fiorinal or fioricet...having the codeine in it gets you higher on less. this is a good thing in a way because your daily dose of the butalbital is far less than what it typically is for someone who just takes the plain. at 12 per day, thats 600mg. thats high.....especially since it has a longer half life so it does build up in your system to much higher levels than just your daily dose. in any event...this makes for an easier taper in some respects. it will still be very hard and very uncomfortable. you need to find a doctor to help you with this. as vicki said, the codeine can be stopped immediately. you can switch to the plain fioricet with no codeine and get rid of the codeine right away....then you and your doctor can figure out a taper on just the fioricet. typically these tapers last quite some time....you don't want to go too fast.

switching from fiorinal #3 to just the plain will be a shock to your system and send you into opiate withdrawal. that won't be fun....then there's the taper that follows. that won't be fun either. the good news? there's people who've done it and come out the other side. you can do it too. rebound headaches are terrible. the fact is abusing this drug CAUSES chronic daily headaches/migraines.....this in itself can be a motivation to stay clean.

good luck!
Blank
Avatar_f_tn
Hi Linda,

These ladies that have posted have given you excellent advice. As Vicki said, you have to really want to stop.

I didnt have anyone to hold my pills while I tapered. I put them in small evelopes everyday and knew I was not allowed to dip into tomorrows envelope. There were days where that was really difficult, but I knew if I didnt stick to the taper plan, I'd have to start all over again.

This is a bi!ch! BUT the more time you're clean from it, the better you will feel!

Let us know how you're doing and what your game plan is...
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
3197167_tn?1348972206
Blank
clean_in_ks
KS
1926359_tn?1331591739
Blank
lulu747
Vancouver
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
1827057_tn?1397523877
Blank
ricart70
IN